Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Anyone had any emotional problems with the copper coil?

(11 Posts)
PrinceRogersNelson Thu 14-Oct-10 12:14:27

Hi there,
I had the copper coil fitted in April. I had this done as I really didn't want an hormonal contraceptive. They really lower my libido and after the birth of my second DC I had really bad anxiety and just didn't want to risk any further anxiety.

For a while I was not pregnant, breastfeeding or using contraception and for the first time in ages I felt like 'me'.

Then I had the copper coil fitted.

Every month about a week before my period is due I get really bad stomach pains. These are not period pains. I get bloated and constapated and generally feel unwell. It can get so bad I really can not walk properly. This has never happened prior to the coil being fitted.

I am more concerned however about my mood.

I get really bad mood swings and get so angry.
I am also getting quite bad anxiety again.

I just don't feel like me and feel it is since the coil was fitted - but as I have the copper coil I don't know if it can be done to that.

I am going to go to the family planning place and discuss it. If they told me I had actually had the mirena coil I wouldn't be surprised.

Thanks

PrinceRogersNelson Thu 14-Oct-10 13:12:04

Just bumping this. I am going to go this evening and try and get it taken out.

I am sure they will tell me I am imagining things.

openerofdarklymoulderingtombs Thu 14-Oct-10 13:17:39

Hi, I didn't want to leave this unanswered. I had my copper coil out after about 18mo as I felt it was making my periods insanely heavy. I don't think the coil itself would give you mood swings but if it's making you feel physically horrible as well then that could definitely affect your mood.

How long has it been since your DC2 was born? My periods took ages to come back and were then quite scary. I'd always been on the pill before so having "real" periods was an eye-opener.

PS Getting the coil out was about 1/10 as uncomfortable as getting it put in!

PrinceRogersNelson Thu 14-Oct-10 13:29:58

Thanks for answering.

My periods are not too bad really. A bit heavier, but shorter so that doesn't really bother me.

I will go and have a chat and see what they say.

I also can't feel the strings so I ought to go for that anyway.

MimsyRogers Thu 14-Oct-10 13:40:57

Is it possible the mood swings are because you are not using any hormonal contraceptives or pregnant or breastfeeding. How long was that time when you felt ok before you had the coil? Perhaps your hormones were still dropping back to normal levels and so the mood problems hadnt started yet.

The reason I ask is that when I stopped mirena and had normal cycles after years of not having them, the pmt and also physical feeling of depression was unbelievable for a few days each month.

Anyway the stomach pains themselves are reason enough to find out whats going on and possibly get rid of it.

PrinceRogersNelson Thu 14-Oct-10 19:43:34

I have been to the family planning and come back - still with the coil in.

The Dr was very kind and listened and asked that maybe keep it in for a couple more months and see how it goes - but to come back if I did want it out and no one would try and persuade me to keep it is again.

She had no idea about the stomach pains.

I am going to have a chat with my GP about my moods and see what they say.

mimsyRogers I was not pregnant/breastfeeding and using condoms and therefore no hormones for about 4 months I guess.

Oh, I just don't know. I feel so tired and irritable. I don't want to be like this anymore.

openerofdarklymoulderingtombs Thu 14-Oct-10 22:48:49

If you're getting it taken out, go to the FPC when you're your period. They should be able to do it there and then.

My GP was crap when I wanted mine out & I got it taken out by a gynae doc at the local hosp when I went for an appointment for abdominal pains...

I hope you get some answers soon.

Fitzroy Fri 13-Jan-12 18:43:27

Emotional problems came with the Mirena Coil, which I got out yesterday, thank goodness, couldn't bear it any longer..
But I have the mother of all headaches, and was feeling sick all day, so persumably that is the hormones working their little way out home, to wherever they live..... If I were you I would try and keep away from anything with synthetic hormones, I have just said to my gp, I want nothing more to do with them. She put me on antidepressants.....

GetOutMyPub Tue 23-Oct-12 18:53:26

I was like another women with copper coil, I was so angry and irritable normally i am very chilled and have always had lightperiods even when not on the pill, I also bled for about 3 wks, spotting then a 10 day period followed by more spotting. If I wasn't angry and looking to punch someone, I was crying my eyes out.

My gp just said it was my hormones settling down as I had young baby and was BF and kept ignoring my requests to remove it saying it needed time to settle, but then I posted on here (think I had different name then) nd someone mentioned metal sensitivity which I googled (as you do,) and it all made sense. I can only wear jewellery, earrings and watches especially, that are made from precious metals, other metals cause irritation and a rash. Are you metal sensitive?

I demanded it out and went back on jazmin as soon as I had finished bf. Gp still made it clear that she felt I hadn't waited long enough, but with two under two I couldn't be the person it was making me.

LaTristesse Wed 24-Oct-12 15:48:16

Oh gawd that's a bit scary. I'd just made up mykonos to go for the copper coil as I think hormones might be behind the disappearance of my libido. But I'm angry enough as it is! I guess the only way to find out is to give it a go... Anyone else had this anger thing?

LaTristesse Wed 24-Oct-12 15:48:38

Mykonos? No.. My mind

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now